MAUDE Adverse Event Report: S.B.M. SAS RESORBABLE INTERFERENCE SCREW; COMPOSITCP30 RESORBABLE INTERFERENCE SCREW - ROUND HEAD Ø07MM L20MM

S.B.M. SAS RESORBABLE INTERFERENCE SCREW; COMPOSITCP30 RESORBABLE INTERFERENCE SCREW - ROUND HEAD Ø07MM L20MM
Catalog Number 110004604
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
(b)(4).Incident occured in germany.Complaint description: "the tip of the screw broke off when it was inserted into the drilling channel.All parts were removed from the patient".No impact to patient - 55-minute delay stipulated in experience report received.
 
Additional Manufacturer Narrative
19 march 2025.Verification of manufacturing data: no incidents during manufacturing.Control results comply with expected specifications.No other complaint concerning this batch.Additional information requested: the screw was discarded: do you have a picture of the broken screw? experience report / was there an increase in the operating time of more than 30 mn = "no" and delay in minutes: "55".What do these 55 minutes correspond to? in the end, did the incident cause a delay of more than 30 minutes? what was the diameter of the tunnel? has a prior tapping of the tunnel been carried out? what was the nature of the graft (kj, dt4, other)? what was used to complete the procedure (lot number)? is the surgeon familiar with this medical device? was this his 1st use? between 2 and 10 poses? or more than 10 poses? did the health care facility declare this incident to the national competent authority? investigations in progress - no corrective/preventive actions.
 
Additional Manufacturer Narrative
19 march 2025.Verification of manufacturing data: no incidents during manufacturing.Control results comply with expected specifications.No other complaint concerning this batch.Additional information requested: the screw was discarded: do you have a picture of the broken screw? experience report / was there an increase in the operating time of more than 30 mn = "no" and delay in minutes: "55".What do these 55 minutes correspond to? in the end, did the incident cause a delay of more than 30 minutes? what was the diameter of the tunnel? has a prior tapping of the tunnel been carried out? what was the nature of the graft (kj, dt4, other)? what was used to complete the procedure (lot number)? is the surgeon familiar with this medical device? was this his 1st use? between 2 and 10 poses? or more than 10 poses? did the health care facility declare this incident to the national competent authority? investigations in progress - no corrective/preventive actions.11 june 2025.Correction of device manufacturing date: 02 may 2022 replaces 02 mars 2023 (input error).Result of the investigation.There is no impact to patient - the patient has not kept any pieces of the broken screw - delay in surgery notified in report transmitted: 55mn.Following request for additional information, the value "55" was an error: no delay on surgery.No device analysis possible: the product was rejected / no photo transmitted.Result of expertise: the information provided indicates a fracture of the screw at the tip, probably at the junction of the recess with the guide pin passage hole, into several fragments.The fracture of the tip is the result of combined screwing and compression forces exerted on the screw tip due to the surgeon's difficulty inserting the screw into the tunnel.In the absence of numerous elements on the circumstances of the screw breakage, the following hypothesis can explain this breakage: during screwing, the screw produced a divergent trajectory in the tunnel, causing significant stresses in bending and torsion up to the core of the screw, particularly when passing the cortical wall.These constraints caused a deformation of the screwdriver recess, which is almost zero at the end of the screwdriver recess and maximum at the level of the screw head.The deformation of the screwdriver is then greater than the elastic limit of the duosorb, causing the screw to break.Failure to pre-tap the tunnel using the appropriately sized tap increases the risk of the screw breaking when inserting it into the tunnel.The origin of the incident is not clearly identified.No corrective/preventive action taken.This file is closed.
 
Event or Problem Description

Brand Name
RESORBABLE INTERFERENCE SCREW
Common Device Name
COMPOSITCP30 RESORBABLE INTERFERENCE SCREW - ROUND HEAD Ø07MM L20MM
Manufacturer (Section D)
S.B.M. SAS
zi du monge
lourdes, 65100
FR  65100
Manufacturer (Section G)
S.B.M. SAS
zi du monge
lourdes, 65100
FR   65100
Manufacturer Contact
regine estaun
zi du monge
lourdes, 65100
FR   65100
MDR Report Key21784862
Report Number3004549189-2025-00005
Device Sequence Number8463771
Product Code MAI
UDI-Device Identifier03760154006750
UDI-Public03760154006750
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K122228
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2025
Device Catalogue Number110004604
Device Lot Number221539
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer03/04/2025
Initial Report FDA Received Date04/07/2025
Supplement Report FDA Received Date06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age35 YR
Patient SexMale
Patient Weight75 KG